Posted 3/7/2016 8:48 PM (GMT -7)
Hello there. After browsing this site for over a month I'm finally writing as I'm hoping to find others who are experiencing similar symptoms (or at least share the same mindset currently and can commiserate!)
I'm a 28-yr old female experiencing what my neurologist recently classified as a 'benign exertional headache,' and I've been experiencing symptoms since January 29. I suppose I place that diagnosis in quotes since I am skeptical of what's going on and whether that's all it is. I had the following tests done last week, in the ER, and all were negative: MRI, CT, MRA/MRV, EEG, chest xray, blood panel, ESR/Lyme, blood pressure & urine. I spent a total of 3 sporadic nights in the ER and was admitted on the 3rd which is when they finally did these tests. All neurological tests have been fine as well - I haven't followed so many fingers with my eyes in my entire life.
My primary symptom that initially brought me to my general doctor about a month ago was a strange pressure sensation in my head accompanied with some lightheadedness/dizziness. It gradually happened for hours at a time and over the weeks built up to be constant. It happened when I was sitting, or lying down. I also noticed around this time that my heart rate increased much too quickly, after a short walk. (At this point not sure if this is anxiety or a true symptom)
Eventually my doctor sent me to a neurologist, who happens to be a headache specialist. She prescribed me Nortriptyline, but that first night I felt awful on it, so I stopped taking it. Days after, sleep became increasingly difficult, no doubt anxiety was a big part.
My neurologist and general physician had some worry about me potentially having a blood clot in the brain (I believe cerebral venous thrombosis was the term mentioned.) and recommended I go to the ER to expedite my tests, which due to the shameful health insurance process, were not scheduled until tomorrow! When I first went to the ER it was after several episodes of having been woken up shaking violently and feeling like I was going to faint. I didn't sleep for 3 days and could barely eat, so thank god I got admitted, because I wanted to claw my skin off at that point.
Anyway, the hospital experience was awful, having never been in the ER that long before, I was shocked at the cocktail of drugs I was given. Topamax, Ketamine, Depacote. None of it helped my head pressure; in fact I ended up having a very scary (allergic?) hallucinogenic reaction to the anti-nausea drug Reglan, where I thought I was dead :( Overall, really not a great time.
After tests were found to be inconclusive, I was told I had 'migraines' and that I would be placed on a short Prednisone steroid taper and Propanolol. I was also told to take 200mg of magnesium daily (and Pepsid, to help with stomach upset during the taper.) Now here's where I don't know if I'm losing my mind, just terribly anxious at this point, or becoming a hypochondriac but I've some strange symptoms since:
Heart rate is all over the place, from feeling like I have no heartbeat at all to some mild chest pain from it beating so hard, some aching in my legs and lower back and spine, feeling faint, ringing in the ears...and yup, the head pressure's still there.
I haven't gotten to my breaking point of needing to go to the ER from these new sensations, and I want to say that since I am now off the Prednisone the (side effects?) have gotten milder. But I am really confused and worried as to what's going on. I know this is not an alternative for medical advice and that ultimately I'll need to see a doctor again if I don't get well, but I think at this point I just need some reassurance that I'm not going crazy! I went back to work today for the first time and it was terribly difficult. Felt like an expedition traveling into Manhattan and attempting to sit in an upright position all day.
Hey, the best news I could get would be that this is all anxiety, all along. I just can't imagine it is at this point.
Two other notes for consideration: I'm on Lipitor 10 mg for high cholesterol, and Junel birth control.
Thanks for listening. If you're feeling similar, would love to talk to someone who is experiencing this.